Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


oral thrush
Feb 7, 2004

I am not sexually active and have had an hiv test twice and both came out negative. The problem is a couple of months ago I was treated for oral thrush because I was on steriods for allergies. I am on no medications at this time and I think it is coming back. Should I be worried?

Response from Dr. Lee

As you pointed out, HIV is not the only cause of thrush. Oral thrush is not an uncommon problem for folks on steroids. Generally the development of thrush with HIV is not in the first few months of infection, but later when there has been cummulative damage to the immune system. If you have been sexually active and especially if you are not using safer sex techniques you should have periodic HIV testing. Your doctor can help you decide how frequently testing is advised.


Previous
Want to have a baby
Next
Can Syphilis test detect HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement